MAUDE Adverse Event Report: SYNTHES GMBH 8.0MM/4.2MM DRILL SLEEVE 200MM; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH 8.0MM/4.2MM DRILL SLEEVE 200MM; GUIDE, SURGICAL, INSTRUMENT
Model Number 03.010.065
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2022, during suprapatellar insertion of an advanced nailing system (ans), tibia nail advanced (tna) intramedullary nail, the surgeon was not able to put a 5.0mm interlock in the most distal proximal static interlock.This was the most distal of the proximal interlocks that are targeted through the aiming arm.They attempted to relieve from pressure on the system by placing a bump under the patient¿s knee, putting the knee into more of a flexed position but the long 4.2mm drill bit was still hitting the nail and not going through the interlock hole.They were eventually able to find the correct path by starting with a long 3.2mm drill bit, then drilling with the long 4.2mm drill bit.But when they went to insert the 5.0mm interlock the screw only made it through the near cortex and was spinning, likely contacting the nail or far cortex instead of passing through the drilled hole.They were not able to put an interlock through this hole and had to use a proximal oblique instead.Proximal targeted screw insertion through the aiming arm and long insertion handle was off.The drill bit was hitting the nail instead of going through the interlock hole in the nail.No surgical delay.There was no patient consequence.This report involves one 8.0mm/4.2mm drill sleeve 200mm.This is report 3 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
8.0MM/4.2MM DRILL SLEEVE 200MM
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15403002
Report Number8030965-2022-06663
Device Sequence Number12311561
Product Code FZX
UDI-Device Identifier10886982067395
UDI-Public10886982067395
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.065
Device Catalogue Number03.010.065
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2022
Initial Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AIMING ARM/ RADIOLUCENT; DRILL SLEEVE / 4.2MM; INSERTION HANDLE/ RADIOLUCENT LONG; PROTECTION SLEEVE/ 11/8; UNK - NAILS: TIBIAL; UNK - SCREWS: NAIL PROXIMAL LOCKING
Patient SexUnknown